MAPROTILINE hydrochloride is a new tetracyclic antidepressant agent. Neutropenia is an unusual but well-known complication of the use of tricyclic antidepressant agents,1 but, to our knowledge, this complication has not been reported with the use of maprotiline. We present the case of a patient in whom neutropenia seems to be related to the use of this agent.
Report of a Case
A 51-year-old woman had been given maprotiline in early 1981 for severe depression that required hospitalization. Her condition was stabilized, and the drug therapy was continued at a dosage of 150 mg/day. Her only other medication was thyroid extract at a dosage of 6.2 g/day for hypothyroidism.In September 1981, the patient saw her dentist for aphthous ulcerations and was treated with unknown topical therapy, with resolution. In early November, the patient had the onset of pharyngitis and was given erythromycin stearate, 250 mg four times a day,
Ream RS, Kerr RO. Neutropenia Associated With Maprotiline. JAMA. 1982;248(7):871. doi:10.1001/jama.1982.03330070059032
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: